Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 2, 2022, 8:27 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2022, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 2, 2022, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 10:30 PM CDT | FLOOD | Woodbury, TN | MULTIPLE REPORTS OF FLOODING ON THE SW SIDE OF WOODBURY INCLUDING HOOVER MILL ROAD AND SUNNY SLOPE ROAD RELAYED VIA TSPOTTER. |
| Jun 2, 10:30 PM CDT | FLASH FLOOD | Woodbury, TN | CORRECTS PREVIOUS FLOOD REPORT FROM WOODBURY. MULTIPLE REPORTS OF FLOODING ON THE SW SIDE OF WOODBURY INCLUDING HOOVER MILL ROAD AND SUNNY SLOPE ROAD RELAYED VIA TSPOTTER. |
| Jun 2, 10:30 PM CDT | FLASH FLOOD | Woodbury, TN | MULTIPLE REPORTS OF FLOODING ON THE SW SIDE OF WOODBURY INCLUDING HOOVER MILL ROAD AND SUNNY SLOPE ROAD RELAYED VIA TSPOTTER. |
| Jun 2, 10:45 PM CDT | FLASH FLOOD | 3 Wsw Woodbury, TN | TSPOTTER REPORT OF BEANS DIESEL BUSINESS FLOODED ON HIGHWAY 70. PARTS OF NEARBY HOLLIS CREEK ROAD ALSO FLOODED WITH AN OUTBUILDING WASHED 200 YARDS AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 123 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
888
WGUS54 KOHX 030127
FFWOHX
TNC015-149-030430-
/O.NEW.KOHX.FF.W.0003.220603T0127Z-220603T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
827 PM CDT Thu Jun 2 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Cannon County in middle Tennessee...
Southeastern Rutherford County in middle Tennessee...
* Until 1130 PM CDT.
* At 827 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woodbury, Readyville and Bradyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3586 8634 3590 8601 3574 8599 3571 8628
FLASH FLOOD...RADAR INDICATED
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:23 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 2, 6:23 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 PM CDT Thu Jun 2 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Saturday Night) Issued at 134 PM CDT Thu Jun 2 2022 Frontal boundary is pushing across the Plateau at this time with a few showers and tstms across that area. Convective temps are close to being reached elsewhere and we are beginning to see some isolated development. This trend will continue through the mid and late afternoon hours before the activity diminishes. A surface high will begin to build in tonight and through Friday. Other than some patchy fog across the Plateau early on Friday, we should have very nice and dry weather through Friday and on into Saturday. High temperatures will be near seasonal but look for humidity levels and low temps to run below normal. Overnight lows will range from the mid 50s to lower 60s. && .LONG TERM... (Sunday through next Thursday) Issued at 134 PM CDT Thu Jun 2 2022 A return southerly flow will begin to bring humidity back in across the area on Sunday and Monday. Then, the weather pattern will begin to turn more active. A frontal boundary will move slowly southward and basically stall near our area. Upper level pattern looks quasi-zonal and somewhat active with impulses traversing the area from west to east. Thus, shower and tstm chances will return through much of the extended. For temps, its looking above normal. Despite the close proximity of the aforementioned frontal boundary, model low level winds appear to be mostly southerly. So, warmth and humidity will accompany the chances of convection. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Thu Jun 2 2022 Mainly VFR conditions expected for our mid-state terminals over the next 24 hours. CSV could see a few hours of MVFR overnight as this weather system pulls out of the region. Winds will relax below 10 kts overnight then pick up out of the NNE tomorrow with occasional gusts of 15-18 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 63 84 60 87 / 30 0 0 0 Clarksville 60 82 57 84 / 10 0 0 0 Crossville 60 77 55 79 / 30 0 0 0 Columbia 63 84 59 86 / 30 0 0 0 Cookeville 61 79 57 81 / 30 0 0 0 Jamestown 59 77 55 79 / 30 0 0 0 Lawrenceburg 64 84 59 85 / 30 0 0 0 Murfreesboro 63 85 58 88 / 30 0 0 0 Waverly 60 81 57 85 / 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Unger
Hazardous weather outlook, Jun 2, 1:53 AM CDT, 18 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 153 AM CDT Thu Jun 2 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-030700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 153 AM CDT Thu Jun 2 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible throughout the day. An isolated strong to severe thunderstorm is possible mainly in the afternoon for the southeastern half of the area. The main concerns are damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 09
In the hours before
Local storm report, Jun 2, 6:29 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 7 W LAWRENCEBURG 35.24N 87.47W
06/02/2022 LAWRENCE TN EMERGENCY MNGR
WATER COVERING MT. LEBANON ROAD IN WEST
CENTRAL LAWRENCE COUNTY. ROAD IS IMPASSABLE.
&&
BWLocal storm report, Jun 2, 6:40 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLOOD 4 WNW LAWRENCEBURG 35.27N 87.40W
06/02/2022 LAWRENCE TN EMERGENCY MNGR
ROAD AND LOW LYING FIELDS FLOODED ALONG
SHOTWELL ROAD WEST OF LAWRENCEBURG.
&&
BWLocal storm report, Jun 2, 6:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLOOD 9 W LAWRENCEBURG 35.27N 87.50W
06/02/2022 LAWRENCE TN PUBLIC
WATER COVERING PINEY ROAD NEAR PINEY CREEK
WEST OF LAWRENCEBURG.
&&
BWLocal storm report, Jun 2, 7:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 4 WSW LAWRENCEBURG 35.23N 87.40W
06/02/2022 LAWRENCE TN EMERGENCY MNGR
WATERLOO ROAD AT THE INTERSECTION OF WEST
POINT ROAD IMPASSABLE DUE TO HIGH WATER.
&&
BWLocal storm report, Jun 2, 7:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD 8 W LAWRENCEBURG 35.26N 87.48W
06/02/2022 LAWRENCE TN PUBLIC
PORTION OF NORTH BRADLEY ROAD WASHED AWAY.
&&
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Marshall, Maury, Rutherford | 3 hr |
| Jun 2, 7:48 PM CDT | Areal Flood Advisory | OHX | Cannon, Rutherford | 3 hr |
| Jun 2, 11:08 PM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.